Alert archive / Iowa / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 131, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 16, 2007, 6:08 PM CDT for Plymouth County, Sioux County, Iowa. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2007, 6:08 PM CDT (23:08 UTC)
- Expired
- Jun 16, 2007, 6:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Counties, with a storm outline in the text
Counties Plymouth County, IA, Sioux County, IA
The radar
The Sioux Falls radar (KFSD), 77 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.1 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 197 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1536 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 162308 SVRFSD IAC149-167-162345- /O.NEW.KFSD.SV.W.0131.070616T2308Z-070616T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 608 PM CDT SAT JUN 16 2007 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN PLYMOUTH COUNTY IN NORTHWEST IOWA SOUTHERN SIOUX COUNTY IN NORTHWEST IOWA * UNTIL 645 PM CDT * AT 608 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES SOUTHWEST OF IRETON...OR ABOUT 6 MILES SOUTHEAST OF HAWARDEN... MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... IRETON...CRAIG AROUND 615 PM CDT... STRUBLE AROUND 625 PM CDT... MAURICE AROUND 630 PM CDT... THIS STORM WILL PRODUCE LARGE HAIL AND DAMAGING WIND. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 4299 9653 4285 9650 4287 9609 4306 9611 $$ MG
2 follow-up statements
000 WWUS53 KFSD 162324 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 623 PM CDT SAT JUN 16 2007 IAC149-167-162345- /O.CON.KFSD.SV.W.0131.000000T0000Z-070616T2345Z/ SIOUX IA-PLYMOUTH IA- 623 PM CDT SAT JUN 16 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR NORTH CENTRAL PLYMOUTH AND SOUTHWESTERN SIOUX COUNTIES... AT 623 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED BETWEEN CRAIG AND IRETON...OR ABOUT 10 MILES SOUTHEAST OF HAWARDEN...MOVING EAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... STRUBLE AROUND 630 PM CDT... MAURICE AROUND 635 PM CDT... LAT...LON 4299 9653 4285 9650 4287 9609 4306 9611 $$ MG
000 WWUS53 KFSD 162344 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 643 PM CDT SAT JUN 16 2007 IAC149-167-162353- /O.EXP.KFSD.SV.W.0131.000000T0000Z-070616T2345Z/ SIOUX IA-PLYMOUTH IA- 643 PM CDT SAT JUN 16 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL PLYMOUTH AND SOUTHWESTERN SIOUX COUNTIES EXPIRES AT 645 PM CDT... THE STORM IS NO LONGER SEVERE. LOCALLY HEAVY RAINFALL CAN STILL BE EXPECTED. LAT...LON 4299 9653 4285 9650 4287 9609 4306 9611 $$ MG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:20 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jun 16, 3:20 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 320 PM CDT SAT JUN 16 2007 .DISCUSSION... WRMFNT WL LIFT NWD THRU CWA DURING NITE. CURRENT CONVECTION WILL ALSO CONT TO LIFT NEWD WITH CELLS MOVG EWD. BY LATER EVE...PRECIP SHUD BE OVER AND ALSO WL LOSE ITS PUNCH WITH SUNSET. ON SUN...STG SLY WNDS SHUD DEVELOP BY MID MORN WITH GUSTS TO 40 MPH. THIS IS ALL AHEAD OF A CDFNT WHICH WL MOVE ACRS CWA SUN NITE AND MON MORN. WND ADVY WL PBLY BE NEEDED ON SUN. CAPPING WL PREVENT TRW DEVELOPMENT ACRS CWA DURING THE DAY...BUT TRW SHUD DEVELOP ALONG FNT ACRS CNTRL SD AND THEN MOVE FAIRLY QUICKLY E SUN NITE INTO MON MORN. WILL BUMP UP POPS ACRS CWA SUN NITE INTO MON MORN. SVR PSBL SUN NITE WRN CWA WITH HAIL AND WND THE MAIN THREAT. SVR THREAT SHUD WANE AS STORMS MOVE EWD WITH POT FOR HVY RAIN INSTEAD. SHUD BE QUITE WARM ACRS CWA ON SUN AND CURRENT FCST HIGHS DO LOOK GOOD. MODELS SIMILAR IN PUSHING FNT THRU ERN CWA BY 18Z MON. THIS SHUD END CHC OF TRW ACRS ALL OF CWA BY AFTN. COOLER AIR BEHIND FNT WL LIMIT HIGH IN THE 70S TO LOWER 80S ON MON. IN THE LONG RANGE MODELS NOW SEEM TO AGREE ON WEAK RIDGING OVR NRN PLAINS WITH ECMWF NO LONGER SHOWING UPPER LOW OVER CWA. SMALL THREAT OF PRECIP IN THE LONG RANGE WITH WEAK S/W IN WLY FLOW. HARD TO TIME THESE FEATURES AND WL BE SPOTTY AT BEST SO WL LEAVE WED THRU SAT DRY. ONLY DECENT WAVE MODELS AGREE ON IS TUES/TUES EVE AND LLM IS LACKING. IF PRECIP CAN DEVELOP IT WL BE MID LEVL BASED AND SPOTTY. SO WL KEEP 20% GOING TUE INTO TUES EVE. TEMPS WL BE SEASONABLE TUES INTO THU WITH SOME WARMING BY NEXT WEKEND. && .AVIATION... THUNDERSTORMS WILL HOLD MOST OF THE VISIBILITY AND CIG ISSUES FOR THIS AFTERNOON AND EVENING. MVFR CIGS AND VSBYS WL PREVAIL ARND KHON THRU MUCH OF AFTN WITH DECAYING MCS WORKING EWRD. ADDITIONAL STORMS ARE EXPECTED TO DEVELOP ALONG PERSISTENT AND CONVECTIVELY REINFORCED WARM FRONT LIFTING TOWARD I90 DURING THE AFTN AND EVE...WITH LKLY THREAT FOR MVFR CIGS/VSBYS AS WELL. && .FSD WATCHES/WARNINGS/ADVISORIES... IA...NONE. MN...NONE. NE...NONE. SD...NONE. &&
Hazardous weather outlook, Jun 16, 11:35 AM CDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1135 AM CDT SAT JUN 16 2007 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-171200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1135 AM CDT SAT JUN 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... A WEAKENING COMPLEX OF THUNDERSTORMS WILL MOVE INTO THE CENTRAL JAMES VALLEY MIDDAY...WITH AREAS OF HEAVY RAINFALL AND A LITTLE PEA SIZE HAIL. ON THE PERIPHERY OF THIS SYSTEM...SCATTERED THUNDERSTORMS WILL REDEVELOP BY MID TO LATE AFTERNOON...EXTENDING ALONG A LINE TOWARD THE SOUTHEAST INTO NORTHWEST IOWA. ISOLATED STORMS COULD PRODUCE HAIL TO QUARTER SIZE WITH LATE AFTERNOON AND EVENING STORMS. FLOODING... HEAVY RAINFALL WILL SPREAD INTO THE CENTRAL JAMES VALLEY FOR EARLY AFTERNOON. WITH AMOUNTS OF 1 TO 2 INCHES POSSIBLE...AND THE RECENT WET PERIOD...SOME PONDING IN LOW LYING AND URBAN AREAS IS LIKELY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY VERY WINDY CONDITIONS WILL DEVELOP THROUGHOUT THE AREA BY MIDDAY SUNDAY. WIND SPEEDS OF 20 TO 35 MPH ARE LIKELY...WITH SOME AREAS SEEING WIND GUSTS IN EXCESS OF 40 MPH. THUNDERSTORMS WILL MOVE INTO AREAS WEST OF THE JAMES RIVER SUNDAY EVENING...THEN CONTINUE EAST ACROSS THE REGION SUNDAY NIGHT INTO MONDAY MORNING. THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH THIS ACTIVITY...MAINLY ALONG AND NORTH OF INTERSTATE 90 SUNDAY NIGHT. AT THIS TIME THE MAIN THREAT APPEARS TO BE LARGE HAIL FOR AREAS WEST OF A HURON TO PLANKINTON LINE SUNDAY EVENING...WITH AREAS FARTHER EAST...UP THROUGH SIOUX FALLS AND MARSHALL...SEEING A GREATER THREAT FOR DAMAGING WIND DURING THE OVERNIGHT HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 4 PM THROUGH 9 PM IN AREAS FROM AROUND HURON TO SIOUX FALLS TO SPENCER IOWA. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jun 16, 4:38 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
438 PM CDT SAT JUN 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 5 E CHESTER 43.89N 96.82W
06/16/2007 E0.75 INCH MOODY SD PUBLIC
SIX TENTHS OF AN INCH OF RAIN...PENNY-SIZED HAIL...BROKEN
TREE BRANCHES...AND HEAVY BENCHES BLOWN OVER
&&
JLAFLINLocal storm report, Jun 16, 4:58 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
458 PM CDT SAT JUN 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 5 NW LAKE WILSON 44.05N 96.02W
06/16/2007 E0.75 INCH MURRAY MN PUBLIC
&&
JLAFLINLocal storm report, Jun 16, 5:07 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
507 PM CDT SAT JUN 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 2 S CURRIE 44.04N 95.67W
06/16/2007 E0.75 INCH MURRAY MN LAW ENFORCEMENT
&&
JLAFLINLocal storm report, Jun 16, 5:26 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
526 PM CDT SAT JUN 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM FLASH FLOOD SIOUX CITY 42.50N 96.39W
06/16/2007 WOODBURY IA PUBLIC
STREET FLOODING IN DOWNTOWN SIOUX CITY
&&
JLAFLINLocal storm report, Jun 16, 5:29 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
529 PM CDT SAT JUN 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM FLASH FLOOD NORTH SIOUX CITY 42.54N 96.50W
06/16/2007 UNION SD LAW ENFORCEMENT
PUBLIC REPORTED STREET FLOODING IN NORTH SIOUX CITY TO
SHERIFF
&&
JLAFLINLocal storm report, Jun 16, 5:44 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
544 PM CDT SAT JUN 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD SOUTH SIOUX CITY 42.47N 96.41W
06/16/2007 DAKOTA NE PUBLIC
STREETS...PARKING LOT...AND BASEBALL FIELDS FLOODED
&&
JLAFLINThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 12:48 PM CDT | Air Stagnation Advisory | FSD | Buena Vista, Cherokee, Clay, Dickinson, Ida, Lyon and 5 more | 18 hr |
| Jun 16, 5:20 PM CDT | Flash Flood Warning | FSD | Woodbury | 115 min |
| Jun 16, 5:53 PM CDT | Flash Flood Warning | FSD | Buena Vista, Cherokee | 2 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.